Hail, Montgomery
- When
- July 22, 1:45 PM CST
- Where
- Montgomery County, Nokomis
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -89.283
Storm spotters reported nickel size hail in Nokomis.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT THU JUL 22 2004 .DISCUSSION... HOT AND HUMID WX ACRS CWA TODAY. KP HEAT ADVISORY FOR CNTRAL AND EAST CENTRAL AND SOUTHEAST MO AND PORTION OF SOUTHWEST IL TIL 7PM THIS EVE. ETA AND GFS ARE IN AGRMENT IN PUSHING THE FRNT SOUTH OF STL BY FRIDAY MORNING. SCT SHWERS AND TSTMS WILL DELOP SOUTH OF THE FRONT TODAY THROUGH FRIDAY NIGHT. LIS SHOWED STABLE AMS PUSHING SOUTH FROM THE NE INTO OUR CWA ON FRIDAY AFTN. AT THIS TIME KP TSTMS FOR ALL DAY FRIDAY, LOOKING INTO THE EFP...BELOW NORMAL TEMPS ARE IN STORE ACRS THE AREA SAT THROUGH MON AND TUES...A WARMING TREND WILL PUSH TEMPS IN THE MID TO UPPER 80S BY WED AND THURSDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY FOR CNTRL..SOUTHEAST AND EAST CNTRL MO TIL 7PM. IL...HEAT ADVISORY FOR PTN OF SW IL TIL 7PM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT THU JUL 22 2004 ILZ095>097-MOZ018-019-026-027-034>036-231000- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 530 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT...ALSO FEW OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TONIGHT. ILZ058>060-098-099-MOZ041-042-050>052-231000- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-GREENE IL-JERSEY IL-LINCOLN- MACOUPIN IL-MONTGOMERY-MONTGOMERY IL- 530 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING. TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE LOWER TO MID 90S WITH THE HEAT INDEX TO AROUND 105 DEGREES. COOLER AIR WILL PUT AN END TO THE EXTREME CONDITIONS BY LATE TONIGHT INTO FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...ALSO FEW OF THESE STORMS ARE EXPECTED BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST ACROSS THE REGION ON FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TODAY AND TONIGHT. ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084- 085-099-231000- BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-IRON- JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 530 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ...EAST CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING...AS TEMPERATURES WILL REACH THE MID 90S WITH THE HEAT INDEX AROUND 105 DEGREES. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. AT THIS TIME STORMS ARE EXPECTED TO STAY BELOW SEVERE LEVEL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT...AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The Lincoln radar (KILX), 95 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported nickel size hail in Nokomis.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410892.